Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 12, 2016, 4:55 AM CDT for Lewis County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 4:55 AM CDT (09:55 UTC)
- Expired
- Jul 12, 2016, 5:45 AM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
County Lewis County, MO
The radar
The St Louis radar (KLSX), 160 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047
WWUS83 KLSX 120955
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 AM CDT TUE JUL 12 2016
MOZ018-019-026-027-121045-
KNOX MO-MARION MO-SHELBY MO-LEWIS MO-
455 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY...LEWIS...
NORTHERN MARION AND SOUTHEASTERN KNOX COUNTIES UNTIL 545 AM CDT...
AT 455 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF EWING TO NEAR STEFFENVILLE TO
6 MILES SOUTHEAST OF PLEVNA. MOVEMENT WAS EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALMYRA...CANTON...LA GRANGE...LEWISTOWN...EWING...STEFFENVILLE...
MAYWOOD...PHILADELPHIA...TAYLOR...BETHEL...MONTICELLO AND NEWARK.
THIS ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4003 9150 3991 9143 3987 9145 3984 9144
3982 9139 3979 9138 3984 9210 3996 9205
4020 9169 4021 9152
TIME...MOT...LOC 0955Z 249DEG 32KT 4009 9168 3997 9195 3991 9200
$$
BYRDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:42 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 12, 3:42 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 342 AM CDT TUE JUL 12 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 336 AM CDT Tue Jul 12 2016 Focus thru this period will be thunderstorm chances, timing and severe potential. The ongoing thunderstorms across parts of nrn MO and much of IA are expected to slowly sink south and sewd early this morning. However, a rather strong cap is in place ahead of the storms across west central IL swwd to SW MO. The question, thru at least sunrise and about mid morning, will be how far S and SE can these storms propagate. With the cap in place, believe the cluster will travel more sly. However, think at least sct TSRA will reach into wrn and nrn portions of the CWA this morning. The focus turns to this afternoon. Believe storms will dissipate by mid day, leaving the bulk of the late morning and afternoon hours dry. There are a number of possible scenarios for today. In general, there shud be two, perhaps three, areas to focus on. A weak upper low continues to slowly lift newd over the OH River valley. This may generate a few storms across ern portions of the CWA this afternoon, tho these shud not be severe. The second wud be along any residual outflow boundary from the ongoing convection. Unfortunately, it is currently difficult to tell where this will reside this afternoon, but best current guess is along the wrn or perhaps swrn portions of the CWA. The caveat to this is that the resultant MCV from the ongoing convection shud be approaching ern portions of the CWA. This MCV may provide enuf subsidence on the wrn edge to prevent convection from forming. The main focus is expected to be across nrn MO/srn IA late this afternoon ahead of the approaching cdfnt. Storm mode is still a bit of a question given uncertainty in where storms will develop. However, it appears mode may briefly be supercells before upscale growth into an MCS. Timing remains somewhat uncertain, but believe initiation will be late this afternoon to take advantage of peak heating. Temps today will be tricky given outflow boundaries and convective debris, but have trended twd persistence again given the ideas above. Tilly .LONG TERM... (Tonight through Monday) Issued at 336 AM CDT Tue Jul 12 2016 Depending on what happens this afternoon, will definitely see storms refire by this evening as low level jet ramps up once again. Best chances will be over northeast MO/west central IL where low level moisture pools ahead of approaching cold front. Decent MLCAPES and shear so could see supercell development initially, merging into another MCS, with strong to severe storms possible. Then complex to slide southeast through rest of forecast area, gradually weakening with time. So kept just chance pops during the day on Wednesday. Highs will be in the upper 80s to mid 90s on Wednesday and with decent dewpoints, will see heat indices approach 100. By late Wednesday afternoon, frontal boundary to finally move into northern portions of forecast area. Storms to fire up and increase in coverage over central/northeast MO, west central IL, with another complex diving southeast across forecast area Wednesday night. Decent lapse rates, MLCAPES, bulk shear and forcing, could see strong to severe storms again. Highs on Thursday will be tricky, as it depends on location of cold front, precipitation and cloud cover. For now have highs in the upper 80s to low 90s with heat indices approaching 100 once again. Frontal boundary to exit forecast area by Thursday afternoon, but stall out just south of region. New rounds of storms to develop Thursday night through Friday night, mainly along and south of I-70. Then front to lift north as a warm front through the weekend. Extended models have differences on timing and placement of activity, so only made minor adjustments to going forecast through this period. Temperatures through rest of extended will be at or just a bit below normal for this time of year. Byrd && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1157 PM CDT Mon Jul 11 2016 A thunderstorm complex has developed near a cold front in NEB/IA and was slowly sinking south/southeast at TAF issuance. SHRA/TSRA may affect KUIN/KCOU after 12/10z but should dissipate before reaching KSTL/KSUS/KCPS. Additional SHRA/TSRA may develop after 12/18z, but confidence is low attm. Winds will remain southeasterly to southerly overnight, then become southwesterly after 12/12z. Kanofsky && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 94 76 94 75 / 30 30 20 60 Quincy 89 72 90 71 / 60 60 40 70 Columbia 90 72 90 71 / 60 40 30 70 Jefferson City 92 73 92 73 / 50 40 30 60 Salem 91 74 92 74 / 30 20 20 40 Farmington 92 73 90 73 / 20 10 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 12, 3:49 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT TUE JUL 12 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 349 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...MAINLY ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. BYRD
In the hours before
Special weather statement, Jul 12, 4:55 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 AM CDT TUE JUL 12 2016
MOZ018-019-026-027-121045-
KNOX MO-MARION MO-SHELBY MO-LEWIS MO-
455 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY...LEWIS...
NORTHERN MARION AND SOUTHEASTERN KNOX COUNTIES UNTIL 545 AM CDT...
AT 455 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF EWING TO NEAR STEFFENVILLE TO
6 MILES SOUTHEAST OF PLEVNA. MOVEMENT WAS EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALMYRA...CANTON...LA GRANGE...LEWISTOWN...EWING...STEFFENVILLE...
MAYWOOD...PHILADELPHIA...TAYLOR...BETHEL...MONTICELLO AND NEWARK.
THIS ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4003 9150 3991 9143 3987 9145 3984 9144
3982 9139 3979 9138 3984 9210 3996 9205
4020 9169 4021 9152
TIME...MOT...LOC 0955Z 249DEG 32KT 4009 9168 3997 9195 3991 9200
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:37 AM CDT | Special Weather Statement | LSX | Marion | 38 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.